Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Taking gabapentim and oxycodone for severe spinal stenosis. Getting twitching sensation on hand. Side effect?

User rating for this question
Very Good
Answered by

Spine Surgeon
Practicing since : 2002
Answered : 322 Questions
I am having "electric shocks" in my hands and involuntary twitching from them. I am taking 600 mg of Gabapentim, 300 bid, and also taking 1/2 of a 500/325 oxycodone tid for severe spinal stenosis from the degeneration in my lumbar spine causing pain in my left leg. I have this pain if I straighten up. These symptoms have appeared over the past 2 months I have been on these drugs. Could these drugs cause such symptoms?.
Posted Wed, 20 Mar 2013 in Medicines and Side Effects
Answered by Dr. Rahul D Chaudhari 1 hour later
Welcome to XXXXXXX
These drugs can cause such side effects however I would suggest to rule out any cervical issue. If you have cervical spine stenosis then you may get persistent tingling, feeling of imbalance, twitching in hands. As you said you have severe lumbar stenosis and it is quite common to have similar situation in the neck as well. I would suggest to consult a spine specialist and get examined by him to rule out other possible causes.
Again, you are on quite heavy dosage and I would suggest to consider some other treatment options as these medicines can not be a permanent solution.Thanks.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor